Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 282, NWS Pueblo, CO

September 6, 2016Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 6, 2016, 6:10 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2016, 6:10 PM MDT (00:10 UTC)
Expired
Sep 6, 2016, 6:45 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 135 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 6:23 PM MDTTSTM WND GST 764 Wsw Lamar, COLAA AIRPORT ASOS AUTOMATED OBSERVATION SYSTEM.
Sep 6, 6:23 PM MDTTSTM WND GST 764 Wsw Lamar, COLAA AIRPORT ASOS AUTOMATED OBSERVATION SYSTEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
644 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

537 
WUUS55 KPUB 070010
SVRPUB
COC011-061-099-070045-
/O.NEW.KPUB.SV.W.0282.160907T0010Z-160907T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT TUE SEP 6 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
  CENTRAL KIOWA COUNTY IN SOUTHEASTERN COLORADO...
  NORTHEASTERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 645 PM MDT

* AT 610 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCLAVE...OR
  11 MILES NORTHWEST OF LAMAR...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...WILEY...SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEGRONDA
  RESERVOIR...NEEOSHE RESERVOIR...BRANDON...MCCLAVE AND CHIVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3796 10288 3833 10297 3862 10245 3861 10237
      3816 10234
TIME...MOT...LOC 0010Z 247DEG 17KT 3817 10280 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
4 follow-up statements
355 
WWUS55 KPUB 070017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT TUE SEP 6 2016

COC011-061-099-070045-
/O.CON.KPUB.SV.W.0282.000000T0000Z-160907T0045Z/
PROWERS CO-KIOWA CO-BENT CO-
617 PM MDT TUE SEP 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PROWERS...CENTRAL KIOWA AND NORTHEASTERN BENT
COUNTIES...

AT 616 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILEY...OR 10
MILES NORTHWEST OF LAMAR...MOVING NORTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEGRONDA
RESERVOIR...NEEOSHE RESERVOIR...BRANDON...MCCLAVE AND CHIVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3796 10288 3833 10297 3862 10245 3861 10237
      3816 10234
TIME...MOT...LOC 0016Z 247DEG 17KT 3818 10276 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

HODANISH
353 
WWUS55 KPUB 070022
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT TUE SEP 6 2016

COC011-061-099-070045-
/O.CON.KPUB.SV.W.0282.000000T0000Z-160907T0045Z/
PROWERS CO-KIOWA CO-BENT CO-
622 PM MDT TUE SEP 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PROWERS...EASTERN KIOWA AND NORTHEASTERN BENT
COUNTIES...

AT 622 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILEY...OR 7
MILES NORTH OF LAMAR...MOVING NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...QUEENS RESERVOIR...NEEGRONDA RESERVOIR...NEEOSHE
RESERVOIR...BRANDON AND CHIVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 10267 3827 10283 3848 10255 3861 10237
      3816 10234
TIME...MOT...LOC 0022Z 241DEG 26KT 3818 10266 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

HODANISH
949 
WWUS55 KPUB 070030
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT TUE SEP 6 2016

COC011-070040-
/O.CAN.KPUB.SV.W.0282.000000T0000Z-160907T0045Z/
BENT CO-
630 PM MDT TUE SEP 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3804 10267 3821 10272 3851 10236 3816 10234
TIME...MOT...LOC 0030Z 251DEG 23KT 3816 10256 

$$

COC061-099-070045-
/O.CON.KPUB.SV.W.0282.000000T0000Z-160907T0045Z/
PROWERS CO-KIOWA CO-
630 PM MDT TUE SEP 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
EAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAMAR AND BRANDON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 10267 3821 10272 3851 10236 3816 10234
TIME...MOT...LOC 0030Z 251DEG 23KT 3816 10256 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

HODANISH
226 
WWUS55 KPUB 070034
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT TUE SEP 6 2016

COC061-099-070045-
/O.CON.KPUB.SV.W.0282.000000T0000Z-160907T0045Z/
PROWERS CO-KIOWA CO-
634 PM MDT TUE SEP 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

AT 634 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LAMAR...MOVING NORTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAMAR AND BRANDON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 10267 3821 10272 3851 10236 3816 10234
TIME...MOT...LOC 0034Z 247DEG 17KT 3817 10254 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:14 PM MDT, 2 hours 56 minutes earlier.

Area forecast discussion, Sep 6, 3:14 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
314 PM MDT TUE SEP 6 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 243 PM MDT Tue Sep 6 2016

Surface low pressure located near Pueblo late this afternoon, with
frontal boundary roughly stationary along/just south of the Arkansas
River. Fairly deep instability (CAPE 1-2k J/KG) lies over the
southeast plains south of the boundary, especially along and east of
a Trinidad to Lamar line. With weak upper jet lifting newrd out of
NM providing some upward motion, expect tsra to gradually increase
in coverage over the southeast plains this afternoon into this
evening, while isolated storms continue farther west over the
mountains and interior valleys. Could see a few severe storms over
the far sern plains, with mainly a high wind threat as activity
moves quickly newrd across the area. For Colorado Springs/Pueblo
area, strongest storms should stay east where instability is deeper,
though a brief windy -shra/-tsra will be possible into early
evening. Convection ends/moves into KS by midnight, with clearing
skies most of the region as mid and upper levels dry out.

On Wed, frontal boundary slowly drops southward and washes out, as
modest wly flow aloft begins to reform a lee surface trough along
I25 by late afternoon. Air mass over the area substantially dries
out under wly flow, with axis of deepest instability shifting se of
the state. As a result, the chance for afternoon convection looks
very low across, and will keep mention of any tsra out of the
forecast for now. Max temps most areas Wed will drift downward a
degf or two as mid levels cool slightly.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 243 PM MDT Tue Sep 6 2016

There is still not a lot of confidence in the extended period of
the forecast. Models continue to show a split in the pattern
evolution, and ensemble members have a large amount of spread.

Wednesday night through Thursday...much of what happens during
this period will depend on the track of the reminents of the
tropical system Newton. Both the NAM and ECMWF take the reminents
of the system out of southern Arizona, and take it across southern
New Mexico into the Texas Panhandle. The GFS has a more northerly
track, with the moisture associated with the system working north
into southeastern Colorado. At this time, have low pops along the
New Mexico border to account for this uncertainty, especially on
Thursday afternoon. Elsewhere, westerly flow aloft and drier air
across the region should keep the rest of the area dry.

Friday...an upper level trough is forecast to strengthen over the
northern plains into the Missouri Valley, which will send a cold
front south across Colorado Friday morning. Models bring
northeasterly upslope flow to the plains by Friday afternoon.
Limited moisture will likely keep shower and thunderstorm
development limited, with the southern Sangre de Cristo range and
Raton Mesa region favored. This front will also bring slightly
cooler air to the region with highs dropping from the 90s on
Thursday, down into the lower to mid 80s for Friday.

Saturday and Sunday...high pressure will build over the desert
southwest for the weekend while an upper low forms over the
Pacific Northwest. For the weekend, flow around the high will send
moisture northward into western Colorado. This will likely lead to
isolated to scattered afternoon and evening showers and
thunderstorms over the mountains. Weak steering flows should keep
convection tied to the terrain, keeping the plains dry through the
weekend.

Monday into Tuesday...the models continue to struggle heading into
next week. It all has to do with how the upper low over the
Pacific Northwest evolves. The GFS and Canadian solutions
strengthen a low over the Great Basin Monday into Tuesday, forcing
flow southwesterly across Colorado and advecting moisture across
the area. This will also send a cold front south across the
plains. Increased chances for precipitation would be expected with
periods of moderate to heavy rain possible. The ECMWF, along with
several ensemble members, take the upper low into central Canada,
with a piece of energy quickly moving across the area. A cold
front would still impact the area, but northwest flow aloft and
limited moisture would keep much of the region on the drier side.
Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 243 PM MDT Tue Sep 6 2016

VFR conditions expected at all terminals tonight and Wed. Best
chance of tsra today will be over the eastern plains and along the
Palmer Divide, and will include a vcts mention at KCOS for late this
afternoon/early evening, although stronger storms may stay east of
the terminal. At KPUB and KALS, chance for tsra too low to include
in the taf, though winds may become gusty/erratic due to outflow
from virga/distant storms. Overnight, stratus again possible over
the eastern plains, though with most models developing nly drainage
winds at KCOS and KPUB, suspect lower clouds will stay east and
won't include a mention at this point. Drier air mass on Wed should
keep entire area free of convection, with diurnal terrain driven
wind cycle developing.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Sep 6, 11:38 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT TUE SEP 6 2016

COZ058>089-093>099-071745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT TUE SEP 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN
COLORADO THIS AFTERNOON AND EVENING...WITH THUNDERSTORMS MOST
NUMEROUS ACROSS THE SOUTHEAST PLAINS. ONE OR TWO THUNDERSTORMS
WILL BECOME STRONG TO SEVERE ALONG AND EAST OF A LINE EXTENDING
FROM COLORADO SPRINGS TO LA JUNTA TO KIM. THE MAIN THREATS WITH
THUNDERSTORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER...AND WIND
GUSTS OVER 60 MPH. LIGHTNING AND HEAVY RAINFALL WILL ALSO BE
POSSIBLE WITH THE STRONGER STORMS TODAY...WITH THE POTENTIAL FOR
LOCALIZED FLASH FLOODING.

OVER THE MOUNTAINS...ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS
EVENING WILL BE MUCH MORE ISOLATED IN COVERAGE WITH LOCALIZED WIND
GUSTS UP TO 50 MPH AND LIGHTNING THE PRIMARY STORM THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS
THURSDAY...SATURDAY AND SUNDAY WITH A SLIGHTLY INCREASED CHANCE OF
STORMS ON MONDAY. THE PRIMARY THREATS FROM STORMS THROUGH THE NEXT
SEVERAL DAYS WILL BE GUSTY WINDS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS.

10/77

In the hours before

Special weather statement, Sep 6, 3:58 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT TUE SEP 6 2016

COZ097>099-062300-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
358 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 500 PM MDT...

AT 358 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF TWO BUTTES RESERVOIR...OR 18 MILES NORTH OF
SPRINGFIELD... MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
LIGHTNING ARE EXPECTED WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
PROWERS...SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3755 10272 3761 10286 3803 10272 3784 10232
TIME...MOT...LOC 2158Z 210DEG 15KT 3765 10273

LW
Special weather statement, Sep 6, 4:20 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT TUE SEP 6 2016

COZ086-089-093-062315-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
420 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR OTERO...SOUTHEASTERN PUEBLO AND
SOUTHWESTERN CROWLEY COUNTIES UNTIL 515 PM MDT...

AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF DELHI...OR 29 MILES WEST OF LA JUNTA...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
LIGHTNING ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...FOWLER...SWINK...
MANZANOLA AND OLNEY SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3773 10403 3780 10417 3826 10402 3796 10343
TIME...MOT...LOC 2220Z 225DEG 25KT 3783 10404

LW
Special weather statement, Sep 6, 4:47 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT TUE SEP 6 2016

COZ089-093-095-097-062315-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
447 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHERN
OTERO...SOUTHEASTERN CROWLEY AND WEST CENTRAL BENT COUNTIES UNTIL 515
PM MDT...

AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKY FORD...OR 10 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT
35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK AND CHERAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3784 10366 3796 10396 3829 10353 3809 10328
TIME...MOT...LOC 2246Z 227DEG 32KT 3795 10374

HODANISH
Special weather statement, Sep 6, 5:23 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT TUE SEP 6 2016

COZ095>098-070000-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
523 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...CENTRAL
KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 600 PM MDT...

AT 522 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JOHN MARTIN RESERVOIR...OR 24 MILES WEST OF LAMAR...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EADS...SWEETWATER RESERVOIR...QUEENS RESERVOIR...
NEEGRONDA RESERVOIR...NEEOSHE RESERVOIR...MCCLAVE...HASTY...
JOHN MARTIN RESERVOIR AND CADDOA.

LAT...LON 3801 10296 3819 10321 3856 10295 3839 10253
TIME...MOT...LOC 2322Z 223DEG 28KT 3817 10305

HODANISH
Special weather statement, Sep 6, 5:56 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT TUE SEP 6 2016

COZ099-070045-
SPRINGFIELD VICINITY/BACA COUNTY CO-
556 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BACA COUNTY UNTIL
645 PM MDT...

AT 556 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THE SAUNDERS ELEVATOR...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY RAIN AND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL BACA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3728 10207 3741 10223 3758 10205 3757 10204
      3730 10204
TIME...MOT...LOC 2356Z 233DEG 13KT 3739 10211

LW
Local storm report, Sep 6, 6:06 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT TUE SEP 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 NE LA JUNTA           37.99N 103.53W
09/06/2016  M0.60 INCH       OTERO              CO   TRAINED SPOTTER

            20 MINUTE DURATION.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:38 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers54 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.